Louisiana, 2024Damaging Winds in Louisiana, March 25, 2024
March 25, 2024 · NWS SHV · 2 events in 1 county or zone
A few severe thunderstorms developed across Bossier Parish early in the afternoon on March 25th, in advance of a pre-frontal low-level wind shift and confluence zone slowly advancing eastward into northern Louisiana from across parts of western Arkansas and eastern Texas. This thunderstorm development initiated in response to significant low level moistening and increasing lift within a fairly…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few severe thunderstorms developed across Bossier Parish early in the afternoon on March 25th, in advance of a pre-frontal low-level wind shift and confluence zone slowly advancing eastward into northern Louisiana from across parts of western Arkansas and eastern Texas. This thunderstorm development initiated in response to significant low level moistening and increasing lift within a fairly strong warm advection regime, which was maximized near or just above 850 millibars. As a result, a few thunderstorms became severe and caused isolated wind damage across parts of Bossier Parish with estimated wind speeds of 70 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 25, 12:20 PM CST, 10 minutes earlier.
Area forecast discussion, Mar 25, 12:20 PM CST, 10 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
120 PM CDT Mon Mar 25 2024
...New AVIATION...
.UPDATE...
Issued at 1055 AM CDT Mon Mar 25 2024
Showers and storms continue to trek across east Texas late this
morning, with some areas beginning to become capable of producing
heavy rainfall and small hail. The potential for severe weather
will continue as these storms track east across the ArkLaTex this
afternoon. Damaging winds will be the primary associated threat,
along with a possible tornado or two, particularly across the
easternmost extent of the ArkLaTex, into north central and
northeast Louisiana.
No major changes are required to the existing forecast package.
Temperatures look to climb into the upper 60s north to lower 70s
south ahead of incoming rainfall. Ingested the most recent
temperature and dew point observations and interpolated through to
00Z.
/26/
&&
.SHORT TERM...
(Monday through Tuesday)
Issued at 326 AM CDT Mon Mar 25 2024
Cloudy and mild this morning with a wide range of 60s. It's lower
60s east of I-49 and mid to upper 60s where the winds are a
little stronger in our west. Southeast winds prevail and are
gusting in the 20s for eastern Texas. As the line advances
eastward, the pressure gradient will get a boost with some
stronger gusts over 30 mph. So we have ended up with two areas
for Wind Advisory with Tyler seeing criteria back around midnight.
This small segment will see diminishing winds once the line
pushes by later this morning and still from the SW and not
shifting to NW and post frontal until this evening. So our highs
will vary with warmer numbers ahead of the line and average in the
lower 70s, but SW winds and clearing skies could see warmer
numbers wait until it out in east Texas. The strong winds remain
gusty along and ahead of the line with warmest air.
Our KSHV 88D radar has been in precip mode for hours now and we
are seeing streamer showers ahead of the line of thunderstorms
knocking on our door. The heavier showers and thunderstorms
currently stretch from near Battiest to Sulphur Springs to Alma
and Waco. So far, so good with Special Weather Statements covering
parts of McCurtain County now. We can expect that SPC is going to
be on top of this system and we may see a watch before heating
gets going or at least a mesoscale discussion. For now they
continue with a Marginal Risk this morning and the
Slight/Enhanced area remains largely the same for our mid to late
heating, shifting the line into the MS River delta region before
sunset. They have expanded the Enhanced a little farther east, but
our Lufkin to Texarkana remains. No changes to threats with wind
and tornadoes most likely. Some of these spin ups could be brief
so be prepared for possible short fused severe activity today. Our
VAD has become more due south over the last few hours and shift to
SW in the mid levels. Speeds are there to mix down with 35-40KT at
2kft and 50KT by 4kft. So far this activity has been moving close
to 40 mph to E/NE.
So the good news is that things should be winding down for us by
around sunset for storms and prevailing winds. We have a timing
graphic on our home page and in slack for our interests to better
understand our thinking. Skies will begin clearing behind the line
with a dry slot, but the cooler air will not be arriving this
evening and overnight. So a large range of low temps is likely
with a few upper 30s around DeQueen and Broken Bow, but still as
warm as 50 degrees in Monroe last to get the chill. The winds will
drive down dew points overnight, so limited fog if any really
with the dry air arriving. Highs tomorrow will range from upper
50s in our I-30 corridor and mostly low to mid 60s, and near 70
for Lufkin and Monroe. High pressure will nose down overnight, but
keep the core and center of the 1024mb over the high plains and
shift into the midWest and Great Lakes as the upper low lifts into
Canada by the end of the short term period.
&&
.LONG TERM...
(Tuesday Night through Monday)
Issued at 326 AM CDT Mon Mar 25 2024
The weather will only be briefly cooler with the air mass staying
to our north. We will see the winds veer around to NE for a couple
of normal late March days around 70. However, toward the end of
the week we will veer to E and SE beyond midweek and see due S or
SW at times this weekend. This along with plenty of sunshine and
no secondary cold fronts, will bring back the low to mid 80s for
the weekend. Then due SW winds will make the start of next week
quite warm in the upper 80s. Lows will be normal for midweek with
mid to upper 30s north of I-20 and low to mid 40s to the south. By
Friday the 30s will be gone with a large range of 40s and then
50s and quickly 60s over the weekend. /24/
&&
.AVIATION...
(18Z TAFS)
Issued at 1247 PM CDT Mon Mar 25 2024
For the 25/18Z TAF period, a mix of MVFR and low VFR cigs will be
common across our airspace this afternoon as convection continues
to overspread all TAF sites in advance of a cold front. This cold
front will gradually shift eastward along with the convection by
late this afternoon into this evening with VFR conditions expected
to return to all sites shortly after 26/00Z. Mostly SKC conditions
will prevail through the latter half of the period as much cooler
and drier air works into our airspace in wake of the cold front.
Gusty W/NW winds will accompany frontal passage and any convection
along and near the front this afternoon before decreasing through
the evening and overnight hours, generally ranging from 5-10 kts.
/19/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 46 66 44 67 / 10 0 0 10
MLU 50 69 43 65 / 60 0 0 0
DEQ 37 58 34 64 / 20 0 0 10
TXK 42 60 39 64 / 10 0 0 10
ELD 43 64 38 64 / 10 0 0 0
TYR 43 62 43 65 / 10 0 0 10
GGG 44 63 42 65 / 10 0 0 10
LFK 46 69 45 69 / 0 0 0 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 7 PM CDT this evening for ARZ050-051-059>061-
070>073.
LA...Wind Advisory until 7 PM CDT this evening for LAZ001>006-010>014-
017>022.
OK...None.
TX...Wind Advisory until 7 PM CDT this evening for TXZ097-112-126-138-
151-153-166-167.
&&
SHORT TERM...26
LONG TERM....24
AVIATION...19Hazardous weather outlook, Mar 25, 6:03 AM CST, 6 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
703 AM CDT Mon Mar 25 2024
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-112-126-
138-151-153-166-167-261215-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-Bowie-Cass-Marion-Harrison-Panola-Shelby-
San Augustine-
703 AM CDT Mon Mar 25 2024
...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS
EVENING...
This Hazardous Weather Outlook is for south central and southwest
Arkansas, for north central and northwest Louisiana, and for deep
east Texas and portions of northeast Texas.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the Wind Advisory.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
A Slight to Enhanced Risk for severe storms remains for the ArkLaTex
as the ongoing line of developing thunderstorms moves across I-30
this morning. The daytime heating on will boost the potential for
severe thunderstorms in the line during the afternoon over deep east
Texas, southern Arkansas and northern Louisiana. We can expect that
any strong to severe storms will have the potential to bring down
damaging winds, a few tornadoes, large hail and brief locally heavy
rainfall.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The rest of the week is looking very nice and warm aside from a few
more showers late on Wednesday for eastern Texas under the parent
upper trough. The weekend will be partly cloudy and even warmer with
low to mid 80s for high temperatures. No hazardous weather is expected
at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
OKZ077-TXZ096-108>111-124-125-136-137-149-150-152-165-261215-
McCurtain-Red River-Franklin-Titus-Camp-Morris-Wood-Upshur-Smith-
Gregg-Cherokee-Rusk-Nacogdoches-Angelina-
703 AM CDT Mon Mar 25 2024
This Hazardous Weather Outlook is for southeast Oklahoma, east
Texas and northeast Texas.
.DAY ONE...Today and tonight.
A line of showers and thunderstorms is coming together in northeast
Texas ahead of our next approaching cold front. The timing of this
push this morning is going to keep these storms in check for the most
part, but an isolated strong cluster will be possible. Gusty winds to
40 mph will be possible along with brief heavy rainfall and small
hail. No other hazardous weather is expected at this time.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The rest of the week is looking very nice and warm aside from a few
more showers late on Wednesday for eastern Texas under the parent
upper trough. The weekend will be partly cloudy and even warmer with
low to mid 80s for high temperatures. No hazardous weather is expected
at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
24
In the hours before
Special weather statement, Mar 25, 9:03 AM CST, 3 hours 27 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1003 AM CDT Mon Mar 25 2024
TXZ097-109>112-125-251545-
Upshur TX-Cass TX-Camp TX-Bowie TX-Morris TX-Titus TX-
1003 AM CDT Mon Mar 25 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CASS...NORTHWESTERN
UPSHUR...MORRIS...SOUTHERN TITUS AND CAMP COUNTIES THROUGH 1045 AM
CDT...
At 1003 AM CDT, Doppler radar was tracking a strong thunderstorm over
Pittsburg, moving northeast at 55 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Mount Pleasant, Pittsburg, Leesburg, Daingerfield, Naples, Omaha,
Cason, Us 259 And I 30 Intersection, Cookville, Rocky Branch,
Newsome, Marietta, Rocky Mound, Roeder, and Harvard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3337 9480 3332 9478 3332 9475 3335 9474
3319 9445 3281 9505 3295 9515 3297 9515
TIME...MOT...LOC 1503Z 221DEG 47KT 3299 9500
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
15Special weather statement, Mar 25, 11:23 AM CST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1223 PM CDT Mon Mar 25 2024
TXZ152-165-251815-
Angelina TX-Nacogdoches TX-
1223 PM CDT Mon Mar 25 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL NACOGDOCHES AND
NORTHWESTERN ANGELINA COUNTIES THROUGH 115 PM CDT...
At 1223 PM CDT, Doppler radar was tracking a strong thunderstorm
near Apple Springs, moving northeast at 55 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lufkin, Nacogdoches, Diboll, Hudson, Melrose, Woden, Martinsville,
Burke, Redland, Clawson, and Central.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3115 9485 3118 9485 3121 9487 3123 9486
3126 9490 3128 9488 3130 9490 3132 9490
3134 9491 3134 9495 3135 9496 3176 9451
3164 9439 3164 9438 3157 9430 3114 9483
TIME...MOT...LOC 1722Z 224DEG 49KT 3122 9490
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
15Thunderstorm Wind, Bossier
- When
- March 25, 12:30 PM CST
- Where
- Bossier County, 2.32 mi W of Antrim
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.880, -93.710
A report was relayed through social media of a barn severely damaged by thunderstorm wind gusts near Plain Dealing.
Thunderstorm Wind, Bossier
- When
- March 25, 1:43 PM CST
- Where
- Bossier County, 0.74 mi ESE of Oakland
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.468, -93.508
Trees and power lines were downed with one tree falling on a home, trapping residents inside in the Oakland community.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Alabama, March 25 to 26, 20241 death · $5,000 · 3 events
- Tornadoes and Flash Flood in Mississippi, March 25, 2024$100,000 · EF1 · 10 events
- Flash Flood and Hail in Louisiana, March 25, 2024$79,000 · 1 in hail · 5 events
- Strong Wind in Missouri, March 25, 2024$47,000 · 9 events
- Strong Wind in Tennessee, March 25, 2024$35,000 · 2 events
- High Wind and Strong Wind in Arkansas, March 25, 2024$22,000 · 50 kt wind · 3 events
- Strong Wind in Illinois, March 25, 2024$13,000 · 13 events
- Strong Wind in Kentucky, March 25 to 26, 2024$12,000 · 12 events
- Winter Storm and Winter Weather in Nebraska, March 25 to 27, 202410 events
- Blizzard in Nebraska, March 25, 20241 injured · 2 events
- Strong Wind in Alabama, March 25 to 26, 2024$15,000 · 1 event
- Winter Weather in Kansas, March 25, 20247 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1171054, 1171055.